MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125SOLID145
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 12/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
A diamondback peripheral orbital atherectomy device (oad) was selected for treatment of a chronic total occlusion in the anterior tibial artery (at).There was pre-existing no flow to the foot due to the occlusion.The lesion was pre-dilated with a balloon.During treatment, the device stopped spinning: the oad was stuck on the wire and was stuck in the vessel.Alternative access was gained in the dorsalis pedis artery, and the crown was loosened via that approach.A balloon was inflated near the crown, and the device was removed.During removal, the oad crown became stuck again near the at bend, and the crown and distal driveshaft fractured and were removed.The event caused a delay that was greater than 30 minutes.
 
Additional Manufacturer Narrative
Failure analysis conclusion: a partial oad was returned to csi for analysis.The distal driveshaft and crown were not returned.Scanning electron microscopy was performed and identified that the missing section had been destructively cut from the driveshaft.Multiple locations of the driveshaft were deformed and damaged, and the saline sheath was separated at one location.During functional testing, the device spun as intended.It is hypothesized that the damage to the driveshaft and saline sheath separation is the result of device removal attempts.However, the exact cause was not determined.At the conclusion of the failure analysis investigation the reported stopped-spinning and procedural delay events could not be confirmed.The reported stuck-in-vessel and stuck-on wire events could not be confirmed as the driveshaft crown section and the guide wire were not returned for analysis.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key9473500
Report Number3004742232-2019-00333
Device Sequence Number2751354
Product Code MCW
UDI-Device Identifier10852528005244
UDI-Public(01)10852528005244(17)210731(10)281341
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberDBP-125SOLID145
Device Catalogue NumberDBP-125SOLID145
Device Lot Number281341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer01/07/2020
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;